Louisiana, 2023Tornado and Damaging Winds in Louisiana, June 16, 2023
June 16, 2023 · NWS SHV · 38 events in 12 counties and zones
Late during the evening of June 15th, regional radar analysis showed several clusters of severe thunderstorms ongoing along the middle Red River Valley into Northeast Texas. The eastern-most cluster displayed signs of cold pool intensification and developed a bowing structure.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 38
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Late during the evening of June 15th, regional radar analysis showed several clusters of severe thunderstorms ongoing along the middle Red River Valley into Northeast Texas. The eastern-most cluster displayed signs of cold pool intensification and developed a bowing structure. Observational trends farther downstream favored a continued motion along the instability gradient to the southeast through midnight into the early morning hours on June 16th. Given the background wind fields and buoyancy were still quite strong, the threat of damaging winds upwards of 75+ mph and large hail increased as the complex moved into far Northeast Texas and Northwest Louisiana just after midnight.
Farther west near the Red River, additional storm development occurred along the trailing outflow. Less organized than the eastern cluster, individual storms, including a few supercells, eventually evolved and remained semi-discrete for a few hours. Given the more cellular nature, large hail was a threat initially with the amount of instability upwards of 5000 J/kg and 60 knots of effective shear. A greater risk of damaging winds gradually evolved as storms remained organized and grew upscale overnight.
As a result, large hail up to 2+ inches in diameter eventually occurred in some storms followed by an intense bow echo, resulting in widespread severe winds and even some hurricane-force gusts, setting the stage for initiating a derecho-type event across much of Northeast Texas and North Louisiana. In addition, an isolated tornado also occurred near the Texas/Louisiana state line on the south flank of the extreme derecho winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 16, 12:11 AM CST, 9 minutes earlier.
Area forecast discussion, Jun 16, 12:11 AM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
111 AM CDT Fri Jun 16 2023
...New AVIATION...
.UPDATE...
Issued at 1036 PM CDT Thu Jun 15 2023
A quick update to add Severe Thunderstorm Watch 313, which
essentially includes McCurtain County Oklahoma, East Texas and NW
Louisiana along and north of I-20 corridor, and all of SW
Arkansas, except Union County. This watch will remain in effect
through 4 am, with damaging winds and large hail as the primary
threats. /20/
&&
.SHORT TERM...
(This evening through Friday Night)
Issued at 248 PM CDT Thu Jun 15 2023
After a warm and very humid afternoon across the ArkLaTex, this
evening will find the region poised to be on the receiving end of
yet another round of severe weather. The threat looks to take the
form of an organized line of storms entering our extreme southeast
Oklahoma and east Texas zones around the 03Z hour. Based on this
trajectory, the advancing system will propagate into an
environment very favorable for convective activity, with very high
CAPE indicating a thoroughly destabilized environment in east
Texas in particular. Concurrently, an area of vigorous bulk shear
values in excess of 60 kts will push east from north central
Texas, driving what has the potential to be an impactful severe
wind event. Mid- level lapse rates of 8 to 9 deg C/km over east
Texas suggest that if adequate lofting can be achieved, a few
large hailstones are not out of the question either. However, the
pronounced area of shear may result in such hail being widely
isolated in nature, if any manages to form. A tornado or two also
cannot be ruled out entirely, primarily across our
northeasternmost zones of east Texas and southeast Oklahoma.
Short range hires models continue to exhibit characteristic spread
on the timing of this system, though a reasonable consensus has been
reached regarding the mode of convection. HRRR and WRF-ARW both push
a north-south oriented squall line eastward, extending from just
south of the I-20 corridor to the north beyond I-30. WRF-ARW is far
more aggressive in terms of eastward trajectory, clearing the line to
our east as it dissipates by 06Z. HRRR, however, holds the line
together at a slower rate of speed, clearing the area at 09Z at the
earliest. The FV3 Hi-Res takes a slightly different approach,
extending the squall line further south into deep east Texas and
maintaining robust areas of convection in the evening which then
proceed break apart as they move east overnight. Based on the
favorable convective environment, the 17Z HRRR run appears
consistent with the most likely scenario, which is reflected in the
NBM model output in this afternoon's PoP and wx grids.
With the CWA situated on the eastern side of a ridge building over
the Plains, northwesterly flow aloft will serve to funnel one system
after another down the Plains and into the ArkLaTex. Thus will it be
on Friday, which will dawn with tonight's storms barely having
cleared the eastern edge of the CWA when another impulse of energy
will stir up a chance of storms across the northeastern third of the
area, particularly in southeast Oklahoma and southwest Arkansas.
This action will continue into the afternoon, primarily east of the
I-49 corridor, retreating gradually to the east by midnight, after
which a few hours of quiet conditions will lead into Saturday
morning.
In addition to the ongoing rounds of severe weather, heat will also
continue to pose a potential hazard across our southernmost zones.
After a mild night of lows ranging from the upper 60s north to
middle 70s south, highs Friday will climb into the mid 80s north to
mid to upper 90s south. Concurrent with muggy dewpoints in the mid
70s, these conditions look to result in heat indices in the lower
100s during the afternoon hours across deep east Texas into
northwest Louisiana. Daybreak Saturday morning will see another
round of lows in the upper 60s north to upper 70s south. /26/
&&
.LONG TERM...
(Saturday through next Wednesday)
Issued at 248 PM CDT Thu Jun 15 2023
The long-term is hot, the long-term is humid, and the long-term is
awful. It finally looks like summer is about to make its presence
known across the region, as the NW flow pattern we've been stuck in
finally begins to break down. This will not be before another round
of severe weather skirts our far northern zones during the overnight
hours of Saturday, and into Sunday.
The stout upper-level ridge that we have been mentioning the last
few days has more or less been delayed in its progression by the
ever revolving boundary. However, it looks like by Sunday, the ridge
will finally begin to win that battle. High temperatures on Saturday
will already be creeping into the mid-90s in our southern zones,
with rain chances and the cloud deck insulating locations to our
north. While widespread severe weather doesn't look likely for our
region Saturday night and into Sunday, there is certainly the chance
that a few of our northern counties see a strong to severe
thunderstorm. In fact, there is already a Day 3 and 4 outlook in
place for these areas, highlighting the chance for damaging winds
and hail. Rain chances for the remainder of the long-term will be
limited to our far eastern zones, with the flow aloft taking a more
N-S direction. However, these chances will be limited over the next
week.
The real weather story for the long-term will be the oppressive heat
that we've been mentioning the last few days. By the start of the
new workweek, afternoon highs across the region will likely hover in
the mid to upper-90s. Given how high afternoon humidity will be as
well, we will likely be looking at an extended period of Heat
Advisories. By the middle of the workweek, we may even be looking at
the need for Excessive Heat Warnings for some of our southern
counties and parishes. /44/
&&
.AVIATION...
(06Z TAFS)
Issued at 1238 AM CDT Fri Jun 16 2023
For the ArkLaTex terminals, dangerous MCS with Hail at KGGG and
headed down I-20 w/ an Airport Weather Warning for KSHV in effect
until 3 a.m. for 35-55KT. Initial gusts w/ downpour may PKWD at
50-60KT as this energy impacts our area. Wake low speeds lag
impact for an hour or two. KASL equipment gusted to 30+KT before
failure. System will graze KTXK/KELD terminals tonight w/ heat
burst winds to 50KT. Expecting MVFR-IFR in wx & again daybreak.
SW10KT for Friday more TS for AR terminals during pk heating. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 96 78 96 / 10 10 20 30
MLU 72 92 75 95 / 20 10 20 40
DEQ 68 91 69 90 / 10 10 50 40
TXK 72 94 73 93 / 10 10 40 40
ELD 68 90 71 92 / 10 10 30 50
TYR 76 95 76 97 / 0 0 20 10
GGG 75 96 76 96 / 0 0 20 20
LFK 77 98 76 99 / 0 0 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
SHORT TERM...26
LONG TERM....44
AVIATION...24
Hazardous weather outlook, Jun 15, 9:51 PM CST, 2 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1051 PM CDT Thu Jun 15 2023
ARZ050-051-059>061-070>072-LAZ001>004-010>012-OKZ077-TXZ096-097-
108>112-124>126-136>138-150-151-170400-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Caddo-Bossier-Webster-Claiborne-De Soto-Red River-Bienville-
McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-
Smith-Gregg-Harrison-Rusk-Panola-
1051 PM CDT Thu Jun 15 2023
...SEVERE THUNDERSTORM WATCH 313 IN EFFECT UNTIL 4 AM CDT FRIDAY...
This Hazardous Weather Outlook is for southwest Arkansas, northwest
Louisiana, southeast Oklahoma and northeast Texas.
.DAY ONE...Tonight.
Strong to severe thunderstorms are expected again this evening into
the overnight as a stationary front continues to linger across the
region. Damaging winds, large hail, and dangerous lightning will be
the primary threats, but an isolated tornado cannot be completely
ruled out. Finally, areas of heavy rainfall may also pose a threat
of localized flash flooding with thunderstorms that train over the
same areas.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The potential for strong to severe thunderstorms will persist
through the remainder of this week and possibly into the weekend as
a nearly stationary frontal boundary is expected to linger across the
region with disturbances transitioning through the upper-level flow
pattern.
As the weekend progresses into early next week, thunderstorm chances
will largely decrease while temperatures continue to increase toward
the mid and upper 90s, to near 100 degrees, with heat advisory
conditions likely.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will be needed.
ARZ073-LAZ005-006-013-014-017>022-TXZ149-152-153-165>167-170400-
Union-Lincoln-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Cherokee-Nacogdoches-Shelby-Angelina-San Augustine-
1051 PM CDT Thu Jun 15 2023
This Hazardous Weather Outlook is for south central Arkansas, north
central Louisiana, northwest Louisiana, east Texas and northeast
Texas.
.DAY ONE...Tonight.
Strong to severe thunderstorms are possible this evening into the
overnight as a stationary front continues to linger across the
region. Damaging winds, large hail, and dangerous lightning will be
the primary threats. Finally, areas of heavy rainfall may also pose
a threat of localized flash flooding with thunderstorms that train
over the same areas, mainly along and north of the I-20 corridor.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The potential for strong to severe thunderstorms will persist
through the remainder of this week and possibly into the weekend as
a nearly stationary frontal boundary is expected to linger across the
region with disturbances transitioning through the upper-level flow
pattern.
In addition to that, temperatures will continue to increase toward
the mid and upper 90s, to near 100 degrees, with heat advisory
conditions expected to persist.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
20
In the hours before
Local storm report, Jun 15, 11:26 PM CST, 54 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1226 AM CDT Fri Jun 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM Tstm Wnd Gst 5 S Mount Pleasant 33.10N 94.96W
06/16/2023 M69 MPH Titus TX AWOS
A 69 mph wind gust was recorded at Mount
Pleasant Regional Airport (KOSA).
&&
20Local storm report, Jun 15, 11:36 PM CST, 44 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1236 AM CDT Fri Jun 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM Tstm Wnd Dmg 5 W Gilmer 32.74N 95.02W
06/16/2023 Upshur TX Public
A 10 x 15 porbable bulding blown over near
the intersection of HWY 154 and Kelsey road
west of Gilmer.
&&
20Local storm report, Jun 15, 11:44 PM CST, 36 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1244 AM CDT Fri Jun 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM Tstm Wnd Dmg Pittsburg 33.00N 94.97W
06/16/2023 Camp TX Emergency Mngr
Reports of multiple trees down and blocking
roads in Camp County, along with widespread
power outages.
&&
20Local storm report, Jun 15, 11:47 PM CST, 33 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
1247 AM CDT Fri Jun 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM Tstm Wnd Dmg Lone Star 32.94N 94.71W
06/16/2023 Morris TX Fire Dept/Rescue
Reports of trees on a couple of homes in the
town of Lone Star.
&&
20Local storm report, Jun 16, 12:02 AM CST, 18 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
102 AM CDT Fri Jun 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM Tstm Wnd Dmg Gilmer 32.73N 94.95W
06/16/2023 Upshur TX Amateur Radio
Numerous reports of large trees down across
Upshur County.
&&
20Local storm report, Jun 16, 12:14 AM CST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
114 AM CDT Fri Jun 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM Tstm Wnd Gst 1 S Lakeport 32.38N 94.71W
06/16/2023 M63 MPH Gregg TX ASOS
A 63 mph wind gust was recorded at the East
Texas Regional Airport in Longview.
&&
20Tornado, Caddo
- When
- June 16, 12:20 AM CST to 12:25 AM CST
- Where
- Caddo County, 4.08 mi WNW of Four Forks to 1.74 mi E of Four Forks
- Rating
- EF1
- Path length
- 5.76 mi
- Path width
- 844 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.246, -94.043
A strong line of thunderstorms moved through East Texas and Northwest Louisiana during the early morning hours on June 16th. As it moved through East Texas and into the Shreveport metro area, the storm begin to take on a bow shape, indicating that the system would likely produce strong straight line winds. As the storm reached near the Texas/Louisiana state line from Panola County into southwest Caddo Parish, it produced a brief EF-1 tornado with maximum wind gusts of 110 mph, a path width of nearly 850 yards, and path length of nearly six miles in far southwest Caddo Parish.
With a storm already producing widespread straight-line wind damage, it became difficult to determine what was tornadic and what was straight-line winds. It was determined that the tornado touched down to the west of County Road 322 in Panola County where a large tree fell onto a single family home. The tornado then moved to the southeast across the Texas/Louisiana state line towards Johns Gin Road where it produced widespread tree damage all along Johns Gin Road north of Keatchie Marshall Road. From there, the tornado moved through a neighborhood to the west of Four |Forks Road just north of Keatchie Marshall Road where a number of trees were either uprooted or snapped. This same area was just struck by a tragic tornado in December 2022. The tornado then tracked to the southeast along Keatchie Marshall Road where damage became more sparse and then lifted just to the west of Preston Road.
Thunderstorm Wind, Caddo
- When
- June 16, 12:22 AM CST
- Where
- Caddo County, 0.58 mi W of Blanchard
- Measured
- 61 kt (70 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 32.580, -93.890
Tree downed onto a home in Blanchard, injuring an occupant of the home.
Thunderstorm Wind, Caddo
- When
- June 16, 12:25 AM CST
- Where
- Caddo County, 0.9 mi NE of Metcalf
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 32.410, -93.890
Several large limbs and a couple of trees downed in Blue Ridge Mobile Home Park on Buncombe Road in Shreveport with one street blocked.
Thunderstorm Wind, Caddo
- When
- June 16, 12:25 AM CST
- Where
- Caddo County, 0.58 mi W of Blanchard
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.580, -93.890
Reports of widespread downed trees and power lines in the Blanchard area.
Thunderstorm Wind, Caddo
- When
- June 16, 12:26 AM CST
- Where
- Caddo County, (Shv)shreveport Rgnl
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.450, -93.830
A 70 mph wind gust was recorded at the Shreveport Regional Airport ASOS.
Thunderstorm Wind, Bossier
- When
- June 16, 12:29 AM CST
- Where
- Bossier County, 1.81 mi NW of Bossier City
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.540, -93.740
A 66 mph wind gust was recorded at the Shreveport Downtown Airport ASOS.
Thunderstorm Wind, Caddo
- When
- June 16, 12:30 AM CST
- Where
- Caddo County, 0.69 mi S of Jewella
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.470, -93.800
Reports of widespread downed trees throughout Shreveport and Caddo Parish.
Thunderstorm Wind, Caddo
- When
- June 16, 12:32 AM CST
- Where
- Caddo County, 1.5 mi SSE of Forbing
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 32.380, -93.720
Numerous large pine trees were snapped on Ferry Creek Drive in the Ellerbe Wood subdivision in southeast Shreveport with widespread power outages reported.
Thunderstorm Wind, De Soto
- When
- June 16, 12:34 AM CST
- Where
- De Soto County, 2.82 mi SSW of Stonewall
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.240, -93.830
A metal roof was blown off of a walkway at North De Soto Lower Elementary School, and a wooden privacy fence and chimney were also blown down in the North DeSoto Estates subdivision.
Thunderstorm Wind, Caddo
- When
- June 16, 12:35 AM CST
- Where
- Caddo County, 2.15 mi SSW of Lucas
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.370, -93.710
Reports of numerous trees and power lines downed in the Southern Loop and Ellerbe Road areas, with one tree blocking the intersection of Ellerbe Road and Flournoy Lucas Road and another on Norris Ferry Road just north of Southern Loop.
Thunderstorm Wind, De Soto
- When
- June 16, 12:35 AM CST
- Where
- De Soto County, 2.38 mi NNE of Kickapoo
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.230, -93.830
Numerous trees and power lines downed along Highway 171 near Red Bluff Road, as well as across much of De Soto Parish.
Thunderstorm Wind, Caddo
- When
- June 16, 12:45 AM CST
- Where
- Caddo County, 2.07 mi N of Norton
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.360, -93.700
Numerous trees downed in the Long Lake subdivision, including a couple of trees on a home on Chardonnay Circle.
Thunderstorm Wind, Bossier
- When
- June 16, 12:45 AM CST
- Where
- Bossier County, 1.81 mi NE of Vanceville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 32.620, -93.710
Scattered reports of large tree limbs downed in and around the Legacy subdivision.
Thunderstorm Wind, Bossier
- When
- June 16, 12:45 AM CST
- Where
- Bossier County, 0.58 mi E of (Bad)barksdale Afb
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.500, -93.660
A 67 mph wind gust was recorded by the Barksdale AFB ASOS in Bossier City.
Thunderstorm Wind, Caddo
- When
- June 16, 12:45 AM CST
- Where
- Caddo County, 0.58 mi W of Robson
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 32.370, -93.660
An 80 mph wind gust was recorded at a Union Pacific Railroad Mesonet weather station along Highway 1 near the Port of Caddo-Bossier.
Thunderstorm Wind, De Soto
- When
- June 16, 12:54 AM CST
- Where
- De Soto County, 1.89 mi ENE of Mansfield
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.040, -93.690
Gas station canopy downed near the intersection of McArthur Drive and Polk Street in Mansfield.
Thunderstorm Wind, Bienville
- When
- June 16, 1:03 AM CST
- Where
- Bienville County, Ringgold
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.330, -93.280
Numerous trees and power lines downed near Ringgold and throughout much of Bienville Parish.
Thunderstorm Wind, Webster
- When
- June 16, 1:05 AM CST
- Where
- Webster County, 0.58 mi W of Dixie Inn
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.600, -93.340
Numerous trees and power lines downed in Dixie Inn.
Thunderstorm Wind, Webster
- When
- June 16, 1:05 AM CST
- Where
- Webster County, 0.58 mi E of Doyline
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.530, -93.410
Widespread downed trees in Doyline with a report of entrapment at a residence due to a tree on the home.
Thunderstorm Wind, Webster
- When
- June 16, 1:10 AM CST
- Where
- Webster County, 0.69 mi N of Sibley
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.540, -93.300
Reports of widespread trees downed in Sibley.
Thunderstorm Wind, Natchitoches
- When
- June 16, 1:20 AM CST
- Where
- Natchitoches County, 0.91 mi SE of Chestnut
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.060, -93.010
Multiple trees were downed across Highway 9 north of Campti.
Thunderstorm Wind, Webster
- When
- June 16, 1:30 AM CST
- Where
- Webster County, 0.58 mi E of Heflin
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.450, -93.260
Several trees downed across the southern portions of Webster Parish, with multiple roads blocked.
Thunderstorm Wind, Natchitoches
- When
- June 16, 1:33 AM CST
- Where
- Natchitoches County, 1.5 mi NNE of Robeline
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.700, -93.290
Multiple trees downed across Highway 6 near Robeline and the Sabine Parish line.
Thunderstorm Wind, Lincoln
- When
- June 16, 1:45 AM CST
- Where
- Lincoln County, 0.58 mi W of Simsboro
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.530, -92.790
Multiple trees and power lines downed near Simsboro.
Thunderstorm Wind, Winn
- When
- June 16, 1:47 AM CST
- Where
- Winn County, 0.59 mi E of Winnfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 31.920, -92.620
Multiple trees were downed between Winnfield and Joyce.
Thunderstorm Wind, Union
- When
- June 16, 2:10 AM CST
- Where
- Union County, 2.15 mi SSW of Bernice
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.790, -92.660
Tree downed on a vehicle on Highway 167 south of Bernice, trapping the driver but with no injuries reported.
Thunderstorm Wind, Grant
- When
- June 16, 2:14 AM CST
- Where
- Grant County, Dry Prong
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.580, -92.530
Numerous trees and power lines downed across Grant Parish.
Thunderstorm Wind, La Salle
- When
- June 16, 2:22 AM CST
- Where
- La Salle County, 0.91 mi SE of Jena
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.670, -92.120
Tree downed onto a mobile home on Basham Road.
Thunderstorm Wind, La Salle
- When
- June 16, 2:23 AM CST
- Where
- La Salle County, 0.69 mi N of Jena
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.690, -92.130
Numerous trees and power lines downed across La Salle Parish.
Thunderstorm Wind, Union
- When
- June 16, 2:25 AM CST
- Where
- Union County, 1.81 mi SE of Downsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.600, -92.400
Tree downed on Highway 151 near Fawn Drive close to Union and Ouachita Parish line.
Thunderstorm Wind, Union
- When
- June 16, 2:25 AM CST
- Where
- Union County, 0.9 mi NE of Downsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.630, -92.410
Numerous trees and power lines downed in the Downsville community area, with many trees across several roadways.
Thunderstorm Wind, Ouachita
- When
- June 16, 2:28 AM CST
- Where
- Ouachita County, 0.9 mi NW of Bawcomville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.490, -92.190
Large tree snapped and downed onto power lines on Pine Ridge Road in West Monroe.
Thunderstorm Wind, Union
- When
- June 16, 2:30 AM CST
- Where
- Union County, 3.75 mi ENE of Downsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.640, -92.360
Large tree downed across Highway 15 near Arthur McDaniel Road near Downsville.
Thunderstorm Wind, Union
- When
- June 16, 2:30 AM CST
- Where
- Union County, 2.71 mi NW of Bayou D Arbonne Lake
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.780, -92.450
Tree downed on Scotts Hideaway Road near Lake D'Arbonne State Park.
Thunderstorm Wind, Ouachita
- When
- June 16, 2:32 AM CST
- Where
- Ouachita County, 0.69 mi N of Monroe
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.510, -92.120
Trees downed onto power lines on North 3rd Street in Monroe.
Thunderstorm Wind, Union
- When
- June 16, 2:35 AM CST
- Where
- Union County, 0.69 mi N of Point
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.660, -92.280
Numerous trees and power lines downed in the Point community area, with many trees across several roadways.
Thunderstorm Wind, Ouachita
- When
- June 16, 2:35 AM CST
- Where
- Ouachita County, 0.9 mi NE of Highland Park
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.560, -92.110
Multiple trees downed on the north side of Monroe.
Thunderstorm Wind, Ouachita
- When
- June 16, 2:43 AM CST
- Where
- Ouachita County, 0.69 mi N of Frizzell
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.580, -92.000
Multiple trees and power lines downed on Music Road in Swartz.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Texas, June 16 to 20, 20234 deaths · 31 events
- Tornadoes and Flash Flood in Mississippi, June 16, 20231 death · 3 injured · $9.2 million · EF1 · 49 events
- Damaging Winds in Louisiana, June 16, 2023$4.7 million · 80 kt wind · 16 events
- Tornado and Hail in Virginia, June 16, 2023$202,000 · EF0 · 62 events
- Hail and Damaging Winds in Virginia, June 16, 2023$123,000 · 1 in hail · 13 events
- Tornado and Hail in Pennsylvania, June 16, 2023$20,000 · EF1 · 9 events
- Hail and Damaging Winds in Tennessee, June 16, 2023$60,000 · 1 in hail · 6 events
- Flash Flood and Flood in Colorado, June 16 to 19, 2023$50,000 · 1.75 in hail · 4 events
- Hail and Damaging Winds in Mississippi, June 16, 2023$30,000 · 3 in hail · 14 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 16, 202323 events
- Hail and Damaging Winds in Alabama, June 16, 20232.75 in hail · 23 events
- Hail and Damaging Winds in North Carolina, June 16, 2023$22,000 · 1.25 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1115322, 1112843, 1112797, 1112820, 1112848, 1112850, 1112822, 1112786, 1112829, 1112813, 1112832, 1112819, 1112844, 1112849, 1112853, 1112787, 1112835, 1112789, 1112794, 1112788, 1112833, 1112795, 1112834, 1112836, 1112827, 1112799, 1112839, 1112842, 1112840, 1112814, 1112817, 1112825, 1112801, 1112802, 1112826, 1112815, 1112845, 1112837.